Bevan, David and Levin, Derek and Nugent, Peter and Pantone, Jay and Pudwell, Laraet al. - Pattern avoidance in forests of binary shrubs

dmtcs:1541 - Discrete Mathematics & Theoretical Computer Science, July 21, 2016, Vol. 18 no. 2, Permutation Patterns 2015
Pattern avoidance in forests of binary shrubs

Authors: Bevan, David and Levin, Derek and Nugent, Peter and Pantone, Jay and Pudwell, Lara and Riehl, Manda and Tlachac, ML

We investigate pattern avoidance in permutations satisfying some additional restrictions. These are naturally considered in terms of avoiding patterns in linear extensions of certain forest-like partially ordered sets, which we call binary shrub forests. In this context, we enumerate forests avoiding patterns of length three. In four of the five non-equivalent cases, we present explicit enumerations by exhibiting bijections with certain lattice paths bounded above by the line $y=\ell x$, for some $\ell\in\mathbb{Q}^+$, one of these being the celebrated Duchon's club paths with $\ell=2/3$. In the remaining case, we use the machinery of analytic combinatorics to determine the minimal polynomial of its generating function, and deduce its growth rate.


Source : oai:arXiv.org:1510.08036
Volume: Vol. 18 no. 2, Permutation Patterns 2015
Section: Permutation Patterns
Published on: July 21, 2016
Submitted on: July 21, 2016
Keywords: Mathematics - Combinatorics


Share

Browsing statistics

This page has been seen 228 times.
This article's PDF has been downloaded 191 times.